Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2012, 6:26 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 6:26 PM CDT (23:26 UTC)
- Expired
- Jul 18, 2012, 6:49 PM CDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WUUS53 KGLD 182326
SVRGLD
NEC087-145-190030-
/O.NEW.KGLD.SV.W.0125.120718T2326Z-120719T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
NORTHWESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 730 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF PALISADE...AND WAS MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRENTON AND CULBERTSON.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 59 AND 84.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 18 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. TORRENTIAL
RAINFALL WILL ALSO OCCUR.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 4034 10056 4004 10078 4026 10120 4036 10114
4036 10060
TIME...MOT...LOC 2326Z 301DEG 14KT 4033 10099
WIND...HAIL 60MPH 1.00IN
$$
BULLER1 follow-up statement
587
WWUS53 KGLD 182349
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM MDT WED JUL 18 2012
NEC087-145-182359-
/O.CAN.KGLD.SV.W.0125.000000T0000Z-120719T0030Z/
HITCHCOCK NE-RED WILLOW NE-
649 PM CDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RED WILLOW AND
NORTHERN HITCHCOCK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 4034 10056 4004 10078 4026 10120 4036 10114
4036 10060
TIME...MOT...LOC 2349Z 301DEG 14KT 4028 10089
$$
BULLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:17 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 18, 6:17 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 517 PM MDT WED JUL 18 2012 .UPDATE... ISSUED AT 513 PM MDT WED JUL 18 2012 BASED ON RADAR TRENDS...BUMPED UP POPS TO SCATTERED FOR SOUTHWEST NEBRASKA AND KANSAS COUNTIES ALONG THE NEBRASKA STATE LINE. STORMS WILL DISSIPATE BY MID TO LATE EVENING WITH THE LOSS OF SURFACE HEATING. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 200 PM MDT WED JUL 18 2012 THROUGH TONIGHT...CONVECTION HAS BEGUN TO INITIATE ALONG AN AREA OF SURFACE CONVERGENCE LOCATED ACROSS EASTERN COLORADO AND THE NEBRASKA PANHANDLE. GIVEN THE WEAK DEEP LAYER SHEAR AND LIMITED INSTABILITY WITH AROUND 500 J/KG MUCAPE PRESENT ACROSS THIS AREA...CONVECTION HAS BEEN GENERALLY POORLY ORGANIZED. THIS AREA OF CONVECTION SHOULD VERY SLOWLY PROGRESS TOWARD EXTREME NORTHWEST KANSAS AND SOUTHWEST NEBRASKA BEFORE SUNSET SO WILL CARRY MENTION OF ISOLATED CONVECTION THROUGH THE LATE EVENING HOURS. WINDS BECOME LIGHT AND VARIABLE OVERNIGHT WITH A CLEARING SKY BY MORNING. THURSDAY SHOULD BE ANOTHER HOT ONE WITH TEMPS GENERALLY IN THE 100 TO 105 RANGE WITH A FEW LOCATIONS APPROACHING THE 110 MARK OVER THE FAR EASTERN PORTIONS OF THE FORECAST AREA CLOSER TO THE CENTER OF THE RIDGE OF HIGH PRESSURE. WINDS WILL GENERALLY BE FROM THE SOUTHEAST BUT SHOULD REMAIN LIGHT. RH VALUES WILL FALL TO AROUND 15 PERCENT ACROSS MUCH OF THE AREA BUT WITH WINDS LIKELY REMAINING BELOW NEEDED CRITERIA...NOT CURRENTLY PLANNING ON ANY FIRE WEATHER HIGHLIGHTS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 200 PM MDT WED JUL 18 2012 THURSDAY NIGHT-SATURDAY...CENTER OF UPPER HIGH TO REMAIN OVER EASTERN COLORADO AT THE BEGINNING OF THE PERIOD...EXPANDING SLOWLY EASTWARD ACROSS WESTERN AND CENTRAL KANSAS SATURDAY. PLUME OF DEEPEST MOISTURE TO REMAIN GENERALLY WEST OF THE AREA THUS IT APPEARS TO BE DRY THROUGH THE PERIOD. HIGH TEMPERATURES FRIDAY AND SATURDAY 95 TO 100 IN EASTERN COLORADO...100-107 FOR THE REMAINDER OF THE FORECAST AREA. WILL NEED TO WATCH THE MCCOOK TO HILL CITY AREAS FOR POSSIBLY HEAT ADVISORIES AS HEAT INDICES OF 102-104 EXPECTED PRESENTLY. SUNDAY-WEDNESDAY...DRY THROUGH TUESDAY WITH HIGH TEMPERATURES AROUND 100 IN FAR EASTERN COLORADO...100-107 ACROSS THE REST OF THE FORECAST AREA. ON WEDNESDAY CLOUDS INCREASE A BIT ACROSS THE NORTHWEST HALF OF THE AREA AS A COLD FRONT APPROACHES FROM THE NORTH. UPPER HIGH PRESSURE CENTER WEAKENS A BIT WHILE DRIFTING EAST. 850MB TEMPERATURES WOULD SUPPORT TEMPERATURES IN THE SUNDAY THROUGH TUESDAY PERIOD BUT WITH THE CLOUDS AND PROXIMITY OF THE FRONT HAVE GONE WITH THE INIT PROCEDURE WHICH SUGGESTS 90S ACROSS THE AREA. WITH THE INCREASE IN CLOUDS AND PROXIMITY OF THE FRONT SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 513 PM MDT WED JUL 18 2012 THUNDERSTORMS WILL IMPACT THE KMCK TERMINAL EARLY THIS EVENING WITH GUSTY WINDS AND PERHAPS A BRIEF PERIOD OF MVFR CEILINGS. THUNDERSTORMS DO NOT APPEAR THEY WILL DIRECTLY IMPACT KGLD...THOUGH AN OUTFLOW BOUNDARY COULD PRODUCE ERRATIC AND GUSTY WINDS IN THE EVENING. OTHERWISE...VFR CONDITIONS EXPECTED. THERE WILL BE LOW PROBABILITIES FOR AN ISOLATED THUNDERSTORM ONCE AGAIN THURSDAY AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...024 SHORT TERM...FOLTZ LONG TERM...007 AVIATION...024
Hazardous weather outlook, Jul 18, 3:45 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MDT WED JUL 18 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 245 PM MDT WED JUL 18 2012 /345 PM CDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE REGION THIS AFTERNOON AND EVENING. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW BUT THE STRONGEST STORMS COULD BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS. GIVEN THE VERY DRY CONDITIONS...THESE GUSTY WINDS COULD GENERATE AREAS OF BLOWING DIRT WHICH MAY TEMPORARILY REDUCE VISIBILITY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS WILL MOVE VERY SLOWLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROM THURSDAY THROUGH MONDAY HEAT INDEX VALUES OF 100-105 DEGREES ARE EXPECTED GENERALLY ALONG AND EAST OF A LINE FROM TRENTON NEBRASKA TO GOVE KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jul 18, 6:09 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT WED JUL 18 2012
NEZ080-190000-
HITCHCOCK-
609 PM CDT WED JUL 18 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALISADE...MOVING SOUTHEAST AT 20 MPH.
A LOT OF SMALL HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4035 10080 4007 10075 4001 10076 4001 10123
4031 10133 4034 10132 4036 10129
TIME...MOT...LOC 2309Z 323DEG 16KT 4031 10116
BULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:49 PM CDT | Special Weather Statement | GLD | Hitchcock | 26 min |
| Jul 18, 6:09 PM CDT | Special Weather Statement | GLD | Hitchcock | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.